Alert archive / Texas / Small Craft Advisories in 2011
Small Craft Advisory 50, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Jun 21, 2011, 9:44 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2011, 9:44 PM CDT (02:44 UTC)
- Expired
- Jun 22, 2011, 4:18 AM CDT
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
017 WHUS74 KBRO 220244 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 944 PM CDT TUE JUN 21 2011 ...SEAS CONTINUE TO BUILD FAR OFFSHORE THE LOWER TEXAS COAST TONIGHT... .MODERATE TO STRONG SOUTHEAST WINDS ACROSS THE WESTERN GULF OF MEXICO THIS EVENING CONTINUE TO ALLOW SEAS TO GRADUALLY BUILD HIGHER FAR OFFSHORE THE LOWER TEXAS COAST TONIGHT. GMZ170-175-221045- /O.NEW.KBRO.SC.Y.0050.110622T0244Z-110622T1200Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 944 PM CDT TUE JUN 21 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT WEDNESDAY. * WINDS AND WAVES: SOUTHEAST WINDS OF 15 TO 20 KNOTS WILL PREVAIL TONIGHT WITH SEAS OF 5 TO 7 FEET BUILDING TO 6 TO 8 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
1 follow-up statement
166 WHUS74 KBRO 220918 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 418 AM CDT WED JUN 22 2011 ...MARINE CONDITIONS IMPROVING OFFSHORE THIS MORNING... .THE LOCAL PRESSURE GRADIENT HAS RELAXED ENOUGH BETWEEN HIGH PRESSURE ACROSS THE NORTHEAST GULF OF MEXICO AND LOW PRESSURE ACROSS THE SOUTHWEST GULF OF MEXICO AND INLAND IN MEXICO THAT WINDS AND SEAS HAVE REMAINED STEADY. ANTICIPATE THIS TREND TO CONTINUE THROUGH THE REMAINDER OF THE MORNING WITH LIGHTER WINDS AND SLIGHT SEAS TO PREVAIL. GMZ170-175-221030- /O.CAN.KBRO.SC.Y.0050.000000T0000Z-110622T1200Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 418 AM CDT WED JUN 22 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS OFFSHORE HAVE REMAINED BELOW SMALL CRAFT ADVISORY CRITERIA EARLY THIS MORNING. EXPECT LIGHT TO MODERATE WINDS AND SLIGHT SEAS TO PREVAIL TODAY AND REMAIN BELOW ADVISORY LEVELS. $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jun 21, 6:50 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 21, 6:50 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
650 PM CDT TUE JUN 21 2011
.DISCUSSION...SEE AVIATION SECTION FOR 00Z TAF DISCUSSION.
&&
.AVIATION...SATELLITE AND RADAR IMAGES AS WELL AS SURFACE
OBSERVATIONS INDICATE A FEW ISOLATED SHOWERS ACROSS SOUTHEAST
PORTIONS OF THE CWA EARLY THIS EVENING. OTHERWISE...MID LEVEL
CLOUDS COVERED THE REST OF DEEP SOUTH TEXAS. EXPECT MVFR
CONDITIONS TO DEVELOP TONIGHT AS LOW LEVEL MOISTURE INCREASES
ACROSS THE COASTAL SECTIONS WITH A WEAK AND BROAD 700MB
LOW/INVERTED TROUGH ACROSS NORTHEAST MEXICO AND THE LOWER RIO
GRANDE VALLEY. MVFR CEILINGS WILL CONTINUE WEDNESDAY UNTIL THE
SEABREEZE FRONT DEVELOPS ALONG THE LOWER TX COAST AND MOVES INLAND
IN THE AFTERNOON. WITH A 700MB LOW ACROSS SOUTHWEST TX
WEDNESDAY...LOW LEVEL MOISTURE AND STEEPENING LAPSE RATES SHOULD
PROVIDE ISOLATED TO SCATTERED CONVECTION TO DEVELOP ALONG AND
AHEAD OF THE SEABREEZE AS IT MOVES WESTWARD. EXPECT MVFR CEILINGS
TO DEVELOP WITH ISOLATED THUNDERSTORMS AFTER 21Z WEDNESDAY.
&&
.PREV DISCUSSION... /ISSUED 135 PM CDT TUE JUN 21 2011/
SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...MAINTAINED THE
TREND OF THE PREVIOUS COUPLE OF SHIFTS...WHICH RAMPED UP POPS IN
THE SHORT TERM. THIS WAS BASED ON A WEAKNESS IN THE H5 RIDGE DUE
TO A PLAINS STORM SYSTEM AND THE RELATED INCREASING MOISTURE
MOVING UP FROM THE SOUTH. DESPITE THE SUGGESTIVE NATURE OF PWATS
FORECAST TO INCREASE TO TWO AND A QUARTER INCHES WEDNESDAY AND
WEDNESDAY NIGHT...HPC QPF GUIDANCE IS HOLDING OVERALL RAIN AMOUNTS
TO UNDER HALF AN INCH OR SO FOR THE EVENT. OPTED TO GO WITH SHOWER
WORDING IN THE ZONES FOR NOW AS NO LIGHTNING HAS OBSERVED TO THE
SOUTH...AND COULD END UP SEEING MAINLY SHOWERS MOVING ACROSS THE
EASTERN AND MID SECTIONS OF DEEP SOUTH TEXAS. IN ANY CASE...CLOUD
COVER WILL INCREASE...AND TEMPS MAY BE HELD DOWN A COUPLE OF
DEGREES BELOW WHAT THEY HAVE BEEN RUNNING. LIGHT TO MODERATE
SOUTHEAST WINDS WILL BE ON TAP AS HIGH PRESSURE SPREADS A BIT
FARTHER WEST BY WEDNESDAY.
LONG TERM /THURSDAY THROUGH MONDAY/...TROPICAL MOISTURE BRINGING
PWATS OF 2 INCHES OR HIGHER WILL REMAIN IN PLACE FOR TUESDAY AS A
WEAK TROPICAL WAVE SITS OVER THE BAY OF CAMPECHE AND THE WESTERN
GULF OF MEXICO. A WEAKNESS IN THE MID LEVEL RIDGE WILL PERSIST
DURING THIS TIME PERIOD AS WELL. THIS WILL ALLOW FOR ANOTHER DAY
OF INCREASED RAIN CHANCES...BRING SCATTERED SHOWERS AND
THUNDERSTORMS TO PORTIONS OF DEEP SOUTH TEXAS. WHILE THE RAIN WILL
BE A RELIEF AND THIS IS THE BEST CHANCE FOR RAIN IN QUITE SOME
TIME...IT WILL NOT BE A DROUGHT BREAKER AS RAINFALL AMOUNTS
THROUGH THURSDAY ARE NOT EXPECTED TO TOP AN INCH. TEMPERATURES ON
THURSDAY WILL AGAIN BE SLIGHTLY COOLER THAN THE PAST SEVERAL DAYS
AS THERE WILL CONTINUE TO BE INCREASED CLOUD COVER.
HOWEVER...TEMPERATURES WILL STILL BE A BIT ABOVE NORMAL. HIGHS
THURSDAY ARE EXPECTED TO AVERAGE FROM THE LOWER 90S AT THE COAST
TO THE UPPER 90S TO POSSIBLY A FEW CENTURY MARK VALUES FURTHER
INLAND OVER THE UPPER VALLEY. LOWS WILL BE SLIGHTLY COOLER WITH
MID AND UPPER 70S EXPECTED.
THE MID LEVEL RIDGE IS EXPECTED TO BEGIN TO REBUILD OVER THE REGION
MOVING INTO FRIDAY AND ESPECIALLY THROUGH THE WEEKEND AND INTO EARLY
NEXT WEEK. THIS WILL ALLOW FOR DRIER AND WARMER CONDITIONS TO BEGIN
TO RETURN TO THE AREA. THERE WILL STILL BE SOME LINGERING RAIN
CHANCES OVER THE GULF WATERS AND POSSIBLY EVEN THE COASTAL LOCATIONS
MOVING INTO THE EARLY PART OF THE WEEKEND AS THE MOISTURE REMAINS
OVER THIS AREA. BUT THE ENTIRE REGION IS EXPECTED TO DRY OUT BY
EARLY NEXT WEEK...BRINGING AN END TO THE RAIN CHANCES AND A RETURN
OF WARMER TEMPERATURES WITH HIGHS IN THE MID TO POSSIBLY UPPER 90S
NEAR THE COAST AND THE LOWER TRIPLE DIGIT VALUES TOWARD THE UPPER
VALLEY.
THROUGHOUT THE LONG TERM PERIOD...THE AREA WILL CONTINUE TO SEE WARM
HEAT INDEX VALUES. TEMPERATURES WILL BE IN THE 90S TO POSSIBLE
TRIPLE DIGITS EACH DAY WITH MOISTURE SOMEWHAT HIGH...GIVING HIGH
RELATIVE HUMIDITY VALUES. THESE FEATURES WILL COMBINE TO GIVE HEAT
INDEX VALUES RANGING FROM 100 TO 110 MOST DAYS FOR MOST LOCATIONS.
MARINE...TONIGHT THROUGH WEDNESDAY NIGHT...KEPT THE SMALL CRAFT
ADVISORY IN EFFECT FOR THE GULF THROUGH 4 PM DUE TO PERSISTENT
ELEVATED WINDS AND SEAS...BUT RECENT OBS SHOW A DECREASING TREND
AND WILL THEREFORE ALLOW IT TO EXPIRE AS SCHEDULED. THE LAGUNA
MADRE ADVISORY REMAINS IN EFFECT UNTIL 7 PM. THE PRESENT FORECAST
DOES DEVELOP BORDERLINE TO LOW END SMALL CRAFT ADVISORY CONDITIONS
AGAIN TONIGHT AT SOME POINT...WITH WINDS RIGHT AROUND 20 KNOTS AND
SEAS IN THE 5 TO 7 FEET RANGE. TOO CLOSE TO CALL RIGHT NOW SO WILL
LET ONCOMING SHIFT DECIDE WHICH WAY TO TILT. OTHERWISE...NOW
EXPECTING ISOLATED TO SCATTERED SHOWERS IN THE SHORT TERM...MOVING
UP FROM THE SOUTH...WITH EMBEDDED THUNDERSTORMS POSSIBLE. GUSTIER
WINDS AND HIGHER SEAS POSSIBLE NEAR ANY THUNDERSTORMS.
THURSDAY THROUGH MONDAY...WINDS AND SEAS WILL CONTINUE TO IMPROVE
MOVING INTO THE LATE WEEK PERIOD THE PRESSURE GRADIENT CONTINUES TO
WEAKEN OVER THE AREA. WINDS AND SEAS ARE EXPECTED TO REMAIN IN THE
LOW TO MODERATE RANGE FOR THE LATE WEEK PERIOD AND INTO THE WEEKEND.
THERE WILL BE AN INCREASE IN TROPICAL MOISTURE OVER THE LOWER TEXAS
COASTAL WATERS DURING THIS TIME PERIOD...WHICH WILL BRING INCREASED
CHANCES OF SHOWERS AND THUNDERSTORMS ON THURSDAY. RAIN CHANCES WILL
BEGIN TO DECREASE MOVING INTO THE WEEKEND AS HIGH PRESSURE RIDGING
BUILDS BACK OVER THE AREA AND DRIER CONDITIONS RETURN.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 PM CDT THIS EVENING FOR
GMZ130-132-135.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
61/66/MARTINEZHazardous weather outlook, Jun 21, 10:41 AM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1041 AM CDT TUE JUN 21 2011 TXZ248>250-252>255-221545- ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON- 1041 AM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX VALUES BETWEEN 105 AND 111 DEGREES WILL BE COMMON ACROSS DEEP SOUTH TEXAS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. DESPITE THE INCREASED CHANCE OF SHOWERS ON WEDNESDAY...HEAT INDEX VALUES BETWEEN 105 AND 111 DEGREES WILL AGAIN BE POSSIBLE IN THE AFTERNOON. INCREASED CLOUDINESS AND THE POTENTIAL FOR SHOWERS MAY RESULT IN SLIGHTLY LOWER TEMPERATURES AND THUS ALSO HEAT INDEX VALUES ON THURSDAY...BUT THE REAL AND ASSOCIATED APPARENT HEAT VALUES WILL RISE TO BETWEEN 105 AND 110 DEGREES AGAIN FRIDAY THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-221545- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1041 AM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT ADVISORY CONDITIONS PREVAIL ALONG ALL AREAS OF THE LOWER TEXAS COAST THROUGH THIS AFTERNOON. WINDS WILL DECREASE ON THE LAGUNA MADRE THIS EVENING...WITH A CESSATION OF ADVISORY CONDITIONS THERE...BUT ADVISORY CONDITIONS MAY CONTINUE ON THE GULF OF MEXICO WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONGER SOUTHEAST WINDS MAY BUILD HIGHER SEAS ON THE GULF OF MEXICO WATERS TONIGHT...POSSIBLY EXTENDING SMALL CRAFT ADVISORY CONDITIONS INTO WEDNESDAY MORNING. OTHERWISE...CONDITIONS WILL IMPROVE THROUGH THE WEEKEND WITH SLIGHTLY WEAKER WINDS AND LOWER SEAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ251-256-257-221545- KENEDY-COASTAL WILLACY-COASTAL CAMERON- 1041 AM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS FOR AREA BEACHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ELEVATED RIP CURRENT RISK WILL CONTINUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:23 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Willacy | 37 min |
| Jun 22, 2:46 PM CDT | Areal Flood Advisory | BRO | Cameron, Kenedy, Willacy | 59 min |
| Jun 22, 2:49 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo | 56 min |
| Jun 22, 2:55 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 50 min |
| Jun 22, 3:41 PM CDT | Areal Flood Advisory | BRO | Cameron, Kenedy, Willacy | 64 min |
| Jun 22, 3:44 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo | 61 min |
| Jun 22, 3:59 PM CDT | Special Marine Warning | BRO | 61 min | |
| Jun 22, 4:20 PM CDT | Special Marine Warning | BRO | 22 min | |
| Jun 22, 4:54 PM CDT | Special Marine Warning | BRO | 66 min | |
| Jun 22, 5:46 PM CDT | Special Marine Warning | BRO | 59 min | |
| Jun 22, 6:43 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 47 min |
Nearby
Small Craft Advisories in Texas, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.